Alert archive / Florida / Wind Advisories in 2024
Wind Advisory 7, NWS Miami, FL
NWS Miami, FL issued this wind advisory at Oct 10, 2024, 4:39 AM EDT for 4 counties in Florida. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 10, 2024, 4:39 AM EDT (08:39 UTC)
- Expired
- Oct 10, 2024, 4:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 64 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.7 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 302 m²/s²
- 0-3 km storm-relative helicity
- 310 m²/s²
- Significant tornado parameter
- 3.0
- Supercell composite
- 17.2
The text
As transmitted.
672 WWUS72 KMFL 100839 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 439 AM EDT Thu Oct 10 2024 FLZ069-072-074-172-173-101645- /O.NEW.KMFL.WI.Y.0007.241010T0839Z-241010T2000Z/ Coastal Collier County-Metro Broward County-Metropolitan Miami Dade-Coastal Broward County-Coastal Miami Dade County- Including the cities of Pompano Beach, Kendall, Kendale Lakes, East Naples, Royal Palm Hammock, Sunrise, Miramar, Carol City, Miami, Marco Island Airport, Marco Island, Coral Springs, Pembroke Pines, Sawgrass Mills Mal, Hollywood, Fort Lauderdale, Hialeah, North Naples, Deerfield Beach, Davie, Naples, and Bonita Shores 439 AM EDT Thu Oct 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Broward County, Coastal Miami Dade County, Metro Broward County, Metropolitan Miami Dade, and Coastal Collier County Counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CWC
2 follow-up statements
943 WWUS72 KMFL 101205 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 805 AM EDT Thu Oct 10 2024 FLZ068-168-102000- /O.EXA.KMFL.WI.Y.0007.000000T0000Z-241010T2000Z/ Metro Palm Beach County-Coastal Palm Beach County- Including the cities of Boynton Beach, Delray Beach, Lake Worth, Palm Beach Gardens, Florida Gardens, Greenacres City, Sandalfoot Cove, West Palm Beach, Boca Raton, Jupiter, and Riviera Beach 805 AM EDT Thu Oct 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Metro Palm Beach County and Coastal Palm Beach County. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ FLZ069-072-074-172-173-102000- /O.CON.KMFL.WI.Y.0007.000000T0000Z-241010T2000Z/ Coastal Collier County-Metro Broward County- Metropolitan Miami Dade-Coastal Broward County- Coastal Miami Dade County- Including the cities of Bonita Shores, East Naples, Naples, Marco Island, Marco Island Airport, Royal Palm Hammock, North Naples, Hollywood, Pembroke Pines, Coral Springs, Sawgrass Mills Mal, Sunrise, Davie, Miramar, Hialeah, Kendall, Carol City, Kendale Lakes, Fort Lauderdale, Pompano Beach, Deerfield Beach, and Miami 805 AM EDT Thu Oct 10 2024 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 25 to 30 mph with gusts up to 40 mph. * WHERE...Coastal Broward County, Coastal Miami Dade County, Metro Broward County, Metropolitan Miami Dade, and Coastal Collier County Counties. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
086 WWUS72 KMFL 101940 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 340 PM EDT Thu Oct 10 2024 FLZ068-069-072-074-168-172-173-102045- /O.EXP.KMFL.WI.Y.0007.000000T0000Z-241010T2000Z/ Metro Palm Beach County-Coastal Collier County-Metro Broward County-Metropolitan Miami Dade-Coastal Palm Beach County-Coastal Broward County-Coastal Miami Dade County- Including the cities of Sawgrass Mills Mal, West Palm Beach, Delray Beach, Hialeah, Sandalfoot Cove, Marco Island, East Naples, Coral Springs, Palm Beach Gardens, Davie, Sunrise, Carol City, Miramar, Kendall, Bonita Shores, Kendale Lakes, Pompano Beach, Fort Lauderdale, Deerfield Beach, Boca Raton, Riviera Beach, Jupiter, Boynton Beach, Lake Worth, Miami, North Naples, Naples, Marco Island Airport, Royal Palm Hammock, Pembroke Pines, Florida Gardens, Greenacres City, and Hollywood 340 PM EDT Thu Oct 10 2024 ...WIND ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON... Winds have weakened below wind advisory criteria, but will remain breezy with gusts up to 20 mph for the remainder of the day. $$ JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind advisory went out at Oct 10, 4:17 AM EDT, 22 minutes earlier.
Area forecast discussion, Oct 10, 4:17 AM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
417 AM EDT Thu Oct 10 2024
...New SHORT TERM, LONG TERM, MARINE, BEACHES...
.SHORT TERM...
(Today through Friday)
Issued at 322 AM EDT Thu Oct 10 2024
Hurricane Milton:
As Milton continues to push towards the northeast, impacts have very
slowly started to subside across South Florida. Highest wind gusts
across the area are currently being observed in coastal Palm Beach
County and around Lake Okeechobee around 50-60mph. Elsewhere across
South Florida, wind gusts have subsided to around 20-30mph. The
backside of Milton is still expected to be breezy, so it will take
some time for the gusts to completely subside and breezy conditions
are expected through much of the day today - especially along the
immediate east coast. Storm surge across Southwest Florida has also
peaked earlier this evening with the Bay side naples gauge
exceeding 5 feet and has begun to decrease over the past couple
of hours. Naples Bay currently sits just around 1 foot (at high
tide) and is forecast to continue to decrease through the morning
hours, especially as surface flow becomes more northerly through
the day. While surge impacts are decreasing in Southwest Florida,
coastal flooding may become a concern for Palm Beach waters during
high tide periods later today and especially on Friday.
Remainder of the forecast:
Deep layer dry air behind Milton will preclude any thunderstorm
development across the region today and tomorrow. Low-level
moisture will continue to advect into the region and a few stray
light showers will be possible today, and less likely tomorrow.
While highs will max out in the middle to upper 80s, the low-level
moisture will result in heat indices in the middle to upper 90s.
Thus, caution is advised for any outdoor recover efforts.
&&
.LONG TERM...
(Friday night through Wednesday)
Issued at 322 AM EDT Thu Oct 10 2024
A mid-level shortwave trough will push southwards towards the South
Florida region heading into the weekend with an upper level jet
streak situating over the western Atlantic and extending towards
south-central Florida. The frontal boundary behind Hurricane Milton
will not be able to push the abundant moisture far enough southwards
to the point where showers and thunderstorms become virtually
nonexistent. Since the area will be under the right entrance region
of the jet nearby jet streak, upper level divergence will be
enhanced and provide a lifting source for convection, even as daily
high temperatures begin to decrease. Therefore, with this pattern
setup we can expect afternoon scattered showers and thunderstorms
for most days in the forecast period. By the middle to end of next
week, the first strong cold front may approach from the north and
signal a dry stretch going forward.
Temperatures each day are expected in the mid to upper 80s with heat
indices in the 90s.
&&
.AVIATION...
(06Z TAFS)
Issued at 135 AM EDT Thu Oct 10 2024
Strong and gusty southwesterly wind flow will continue across the
terminals through the rest of the overnight hours. As Hurricane
Milton continues to pull away from the region, winds will
gradually shift and become more westerly, and then northwesterly
as Thursday progresses. Wind speeds will be gusty throughout the
day, however, speeds will gradually decrease from south to north
on Thursday afternoon. Scattered quick moving showers will be
possible near the terminals through the mid morning hours.
&&
.MARINE...
Issued at 322 AM EDT Thu Oct 10 2024
Tropical storm conditions will continue across the Palm Beach
adjacent Atlantic waters, with Cautionary conditions expected
elsewhere today. While winds and seas will subside through
tomorrow night along the Gulf, seas will build quite significantly
across the east coast as swell on the back side of Milton opposes
the Gulf Stream. Expect these seas to peak on Friday and mostly
subside by the end of the weekend.
&&
.BEACHES...
Issued at 322 AM EDT Thu Oct 10 2024
High surf is expected along the Gulf Coast beaches today with a
high rip current risk along both coasts. Surf will subside along
the Gulf coast overnight, but build down the Atlantic coast
tonight through early this weekend. By the end of the weekend the
rip current risk should also subside.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 89 74 86 75 / 20 10 30 20
West Kendall 89 71 88 73 / 20 10 30 10
Opa-Locka 89 74 87 74 / 20 10 30 20
Homestead 89 73 86 74 / 20 10 30 20
Fort Lauderdale 88 73 85 74 / 20 20 30 20
N Ft Lauderdale 88 74 86 75 / 20 20 30 20
Pembroke Pines 90 74 88 75 / 20 20 30 20
West Palm Beach 86 74 86 74 / 20 30 30 20
Boca Raton 88 74 86 74 / 20 30 30 20
Naples 84 72 86 72 / 30 10 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Watch for FLZ063-066.
Tropical Storm Warning for FLZ063-066>075-168-172>174.
High Rip Current Risk through Friday morning for FLZ069-168-172-
173.
High Surf Advisory until 8 PM EDT this evening for FLZ069.
Storm Surge Warning for FLZ069-075.
AM...Hurricane Watch for AMZ610.
Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
SHORT TERM...Harrigan
LONG TERM....Redman
AVIATION...CWCHazardous weather outlook, Oct 9, 5:14 PM EDT, 11 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 514 PM EDT Wed Oct 9 2024 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 102115- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 514 PM EDT Wed Oct 9 2024 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Tornadoes: A few tornadoes may develop into the evening and overnight hours. Flooding: Refer to flood watch for information on potential heavy rainfall and flooding this week. Rip Currents: There is a high risk for rip currents for all area beaches today. Winds: Tropical Storm force winds are likely for portions of the region today, mainly along the Gulf coast. High Surf: As Hurricane Milton approaches, waves will approach 6 to 10 feet in the surf zone today along the Collier County coastline. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hazardous conditions associated with Hurricane Milton will continue to impact portions of South Florida through Thursday. Refer to the latest watches and warnings and hurricane local statements for more information. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Local storm report, Oct 10, 2:21 AM EDT, 2 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
221 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM Tornado 1 W Devils Garden 26.61N 81.15W
10/09/2024 Hendry FL NWS Storm Survey
Preliminary starting point for a confirmed
tornado that moved from Hendry into Glades
county crossing SR 80. Pending storm survey.
0214 PM Tornado 6 W Clewiston 26.74N 81.03W
10/09/2024 Hendry FL NWS Storm Survey
Preliminary starting point for a confirmed
tornado that formed near the Hendry and
Glades county line, crossing US 27 and
moving into the Brighton Reservation.
Pending survey.
0942 AM Tornado 4 SSW Miccosukee Indian 26.12N 80.88W
10/09/2024 Collier FL NWS Storm Survey
Preliminary starting point for a confirmed
tornado that crossed I-75 near the
Miccosukee Service Station and moved north
to the Brighton Reservation. Pending survey
will determine details about continuity of
track.
0952 AM Tornado 9 WSW Weston 26.04N 80.52W
10/09/2024 Broward FL NWS Storm Survey
Preliminary starting point for a confirmed
tornado that moved across I-75, SR-27, and
east of Belle Glade and Pahokee. Pending
survey will detail the continuity of the
track.
&&Local storm report, Oct 10, 2:28 AM EDT, 2 hours 11 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
228 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM Tornado 4 W Lion Country Safari 26.72N 80.43W
10/09/2024 Palm Beach FL Trained Spotter
Two different spotter reports of a tornado
on the ground. Pending storm survey.
&&
DHLocal storm report, Oct 10, 2:34 AM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
234 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM Tornado 3 WNW Wellington 26.68N 80.29W
10/09/2024 Palm Beach FL NWS Storm Survey
First video evidence of confirmed tornado
near Southern Blvd that will pass west of
Palm Beach Gardens and cross Bee Line
Highway before crossing the Palm Beach
County line after Jupiter Farms. Pending
survey.
&&
DHLocal storm report, Oct 10, 2:50 AM EDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
250 AM EDT Thu Oct 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM Tornado 3 WNW Florida City 25.47N 80.52W
10/09/2024 Miami-Dade FL Broadcast Media
First report of possible tornado. Photos of
fence and small tree damage as well. Pending
damage photo review.
&&
DHThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 4:47 AM EDT | Small Craft Advisory | MFL | 57 hr | |
| Oct 10, 1:55 PM EDT | High Surf Advisory | MFL | Palm Beach | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.